Alert archive / Maryland / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 9, 2019, 2:38 PM EDT for Talbot County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 9, 2019, 3:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WWUS81 KPHI 091838
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
238 PM EDT Fri Aug 9 2019
MDZ019-020-091915-
Talbot-Caroline-
238 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT TALBOT AND SOUTHWESTERN CAROLINE
COUNTIES...
At 238 PM EDT, a strong thunderstorm was located near Tilghman
Island, or 9 miles northeast of Breezy Point, moving east at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Trappe, St. Michaels, Preston, Oxford, Tanyard, Tilghman
Island, Copperville, Matthews, Choptank, Hambleton, Windyhill and
Cordova.
LAT...LON 3876 7633 3881 7631 3882 7623 3878 7621
3884 7619 3887 7599 3870 7587 3866 7596
3857 7603 3863 7608 3864 7615 3868 7617
3868 7621 3876 7622 3871 7628 3877 7629
3878 7629 3869 7634 3873 7633 3875 7637
TIME...MOT...LOC 1838Z 258DEG 16KT 3869 7635
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:20 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 9, 1:20 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 120 PM EDT Fri Aug 9 2019 .SYNOPSIS... A cold front will move slowly through the area today before stalling to our south this weekend. High pressure will build into the Northeast through early next week, but a lee surface trough is expected to develop by Sunday or Monday. A cold front will move into the region around the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 115 pm update: Made some changes to the forecast this afternoon, based on the isolated showers/storms developing in eastern PA and northern NJ the past couple of hours. Guidance is not handling these particularly well. Suspect the influence of the perturbation moving through the area today is stronger than progged, leading to a bit more coverage of convection across the CWA than previously forecast. Though expecting no more than widely scattered coverage north of I-76, did include slight chance PoPs everywhere through this evening. There remains a stronger signal of storms farther south (though by no means a slam dunk). Think low-end chance PoPs are warranted for Delmarva and portions of southern New Jersey. Main threat of storms is brief downpours, but brief/gusty winds are also possible. 930 am update: No changes were made to the forecast. Hi-res model output continues to indicate potential for some isolated/scattered storms this afternoon roughly for the southern half of the CWA. PoPs may be a little on the low side south of Philadelphia, but will analyze the 12z model output before making any adjustments. Previous discussion... The cold front that brought some showers and thunderstorms to the region on Thursday will slowly move across the region today. Dry and cooler air will start to make its way into the region as the flow turns more west-northwest. With winds picking up some through midday, we should have some good mixing occur and dew points will drop into the upper 50s to lower 60s across the region. The one hiccup for today is that a chance for some isolated showers and thunderstorms is possible as a shortwave crosses the region this afternoon. Best chances are across our southern and eastern areas (with the hi-res models all showing a somewhat similar solution across the forecast area) as the front is slow to clear offshore and will likely still be near those regions this afternoon and early evening. Otherwise, expect today to be mostly dry across the region with temperatures generally in the 80s with some mid to upper 70s across the southern Poconos and higher elevations of northwest New Jersey and some temps near 90 across southern Delaware and southern portions of the Maryland eastern shore. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... Any isolated showers should dissipate quickly this evening as the shortwave moves off the coast, especially once we lose the effect of daytime heating. Expect tonight to be dry across the region as surface high pressure starts to build in from the west. Overnight lows will feel quite nice as they drop down into the upper 50s across the northern areas and into the lower 60s elsewhere with some mid to upper 60s right along the coast. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Saturday through Monday... A very pleasant few days is in store as high pressure will dominate the area bringing mainly sunny skies with low humidity values. High temperatures will be very close to average for this time of year both Saturday and Sunday with highs mostly in the 80s (except 70s in the southern Poconos) and dew points in the 50s helping it feel quite comfortable. Lows will be mostly in the 60s except some 50s in the southern Poconos. Temperatures and humidity start to creep up a bit by Monday as high pressure moves offshore allowing a SW flow to set up. However indications at this point are for Monday to remain precip free as well under partly to mostly sunny skies. Monday night through Thursday... In the big picture, the weather pattern becomes more unsettled once again as the upper level trough reloads over the Great Lakes into the NE CONUS with multiple waves of energy moving through along a slow moving front. However specific forecast details become less certain through this period as differences in the forecast models emerge. At this point, indications are for an initial wave to move through Monday night into Tuesday bringing showers/storms back into the region. While this first wave should move through by Wednesday there will likely be another impulse of energy coming through with the main upper trough axis so this will keep the chance of showers/storms in the forecast. Showers/storms could even linger for next Thursday though the very latest model runs lift the trough out and push the front to our south. However given at least some uncertainty on this we'll keep slight chance showers/storms in the forecast. Conditions look to be seasonably warm and fairly humid as well for Tuesday and Wednesday before trending cooler and less humid by Thursday. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...Mainly VFR, though isolated showers/storms are possible. Best chances remain at MIV/ACY, and have included this potential in the TAFs. Coverage looks to be too sparse for mention elsewhere at this time. Winds generally west around 10 kts with occasional gusts to 20 kts. Moderate confidence. Tonight...VFR with light northwest winds. High confidence. Saturday...VFR with light northwest winds becoming west around 10 kts. Cannot rule out gusts to 20 kts during the afternoon. High confidence. Outlook... Saturday night and Sunday...VFR with light west to northwest winds. High confidence. Monday and Monday night...Mainly VFR with light southwest winds. Moderate confidence. Tuesday...Restrictions possible with a chance of showers/storms, especially by afternoon. Mainly VFR outside of precipitation. Light south to southwest winds (outside of storms). Moderate confidence. && .MARINE... Conditions are expected to remain below Small Craft Advisory levels through tonight. Southwest winds around 10 knots and gusts around 20 knots this afternoon. Seas will generally be around 3 to 4 feet. Outlook... Saturday through Tuesday...Sub-advisory winds/seas are expected through the period. Mostly fair weather is expected through Monday, but chances for storms increase on Tuesday. RIP CURRENTS... A long period swell is expected to continue along the coasts of Delaware and New Jersey through today, resulting in a moderate risk for the development of dangerous rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...CMS/Meola Short Term...Meola Long Term...Fitzsimmons Aviation...CMS/Fitzsimmons Marine...Fitzsimmons/Meola
Hazardous weather outlook, Aug 9, 3:45 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 345 AM EDT Fri Aug 9 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-100745- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 345 AM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-100745- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 345 AM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The moderate risk for the development of dangerous rip currents may continue Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-100745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 AM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 9, 10:44 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1044 AM EDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND DMG 1 SE ANDOVER 40.97N 74.72W
08/08/2019 SUSSEX NJ FIRE DEPT/RESCUE
DOWNED TREE AND WIRES ON CRESCENT DRIVE.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Aug 9, 10:46 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 AM EDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 1 WNW NEWTON 41.06N 74.77W
08/08/2019 SUSSEX NJ FIRE DEPT/RESCUE
DOWNED TREE AND WIRES ON SWARTSWOOD ROAD.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Aug 9, 10:47 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 AM EDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 SE ANDOVER 40.97N 74.72W
08/08/2019 SUSSEX NJ FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SE ANDOVER. DOWNED TREE AND WIRES ON
CRESCENT DRIVE. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Aug 9, 11:01 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 AM EDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 1 WNW DOVER 40.89N 74.57W
08/08/2019 MORRIS NJ PUBLIC
DOWNED TREES CLOSED PRINCETON AVENUE. TIME
ESTIMATED FROM RADAR.
&&
CMSSpecial weather statement, Aug 9, 2:34 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
234 PM EDT Fri Aug 9 2019
NJZ007-009-015-PAZ061-062-105-091900-
Hunterdon-Warren-Mercer-Upper Bucks-Lehigh-Northampton-
234 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...SOUTHWESTERN
WARREN...NORTH CENTRAL MERCER...EAST CENTRAL LEHIGH...NORTHWESTERN
BUCKS AND SOUTH CENTRAL NORTHAMPTON COUNTIES...
At 233 PM EDT, a strong thunderstorm was located over Springtown, or
9 miles east of Allentown, moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Bethlehem, Quakertown, Byram, Hellertown, Flemington,
Tinicum, Clinton, Alpha, Hopewell, Ferndale, Frenchtown, Lebanon,
Milford, Bloomsbury, Riegelsville, Stockton, Glendon, Pleasant Valley
and Revere.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4053 7476 4051 7477 4051 7480 4046 7476
4038 7477 4046 7543 4066 7538 4065 7475
TIME...MOT...LOC 1833Z 274DEG 38KT 4055 7530
NCSpecial weather statement, Aug 9, 2:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
238 PM EDT Fri Aug 9 2019
MDZ019-020-091915-
Talbot-Caroline-
238 PM EDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT TALBOT AND SOUTHWESTERN CAROLINE
COUNTIES...
At 238 PM EDT, a strong thunderstorm was located near Tilghman
Island, or 9 miles northeast of Breezy Point, moving east at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Trappe, St. Michaels, Preston, Oxford, Tanyard, Tilghman
Island, Copperville, Matthews, Choptank, Hambleton, Windyhill and
Cordova.
LAT...LON 3876 7633 3881 7631 3882 7623 3878 7621
3884 7619 3887 7599 3870 7587 3866 7596
3857 7603 3863 7608 3864 7615 3868 7617
3868 7621 3876 7622 3871 7628 3877 7629
3878 7629 3869 7634 3873 7633 3875 7637
TIME...MOT...LOC 1838Z 258DEG 16KT 3869 7635
NCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:34 PM EDT | Special Weather Statement | PHI | Hunterdon | 26 min |
| Aug 9, 3:36 PM EDT | Special Weather Statement | PHI | Cumberland | 24 min |
| Aug 9, 3:58 PM EDT | Special Weather Statement | PHI | Atlantic | 32 min |
| Aug 9, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 33 min |
| Aug 9, 3:28 PM EDT | Special Weather Statement | PHI | Wicomico | 47 min |
| Aug 9, 5:04 PM EDT | Special Weather Statement | PHI | Wicomico | 11 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | PHI | Wicomico | 29 min |
Nearby
Special Weather Statements in Maryland, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.